Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 108, NWS Topeka, KS

May 11, 2002

NWS Topeka, KS issued this severe thunderstorm warning at May 11, 2002, 6:40 PM CDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2002, 6:40 PM CDT (23:40 UTC)
Expired
May 11, 2002, 7:15 PM CDT
In force
35 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:18 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 11, 4:18 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED LAST PGGH KEPT PRECIP SAT.
NATIONAL WEATHER SERVICE TOPEKA KS
418 PM CDT SAT MAY 11 2002

SHORT TERM CONCERNS ARE BOUNDARY PUSHING ACROSS CWA DURING THE
EVENING AND SEVERE WEATHER SPROUTING UP.  NEXT MORE WIDESPREAD
CONCERN IS FLOODING POTENTIAL OVERNIGHT INTO SUNDAY MORNING.

RADAR SHOWING CELLS BEGINNING TO FIRE IN SUNSHINE AHEAD OF BOUNDARY
IN NORTH CENTRAL.  LOOKS TO BE AN ACTIVE EVENING AND OVERNIGHT.
WITH MODELS SLOWER TO BRING MAIN WAVE ACROSS.  GIVEN LAST NIGHTS
RAINFALL WILL EXPAND FLOOD WATCH A COUPLE COUNTIES NORTH AND WEST
AND WILL CONTINUE INTO SUNDAY MORNING. ETA GIVING OVER 2 TO OVER 4
INCHES OF PRECIP ON QPF OVER PARTS OF CWA NEAR INTERSTATE 70.

WILL LINGER PRECIPITATION ACROSS NORTH CENTRAL SUNDAY...AND INTO
PARTS OF NORTHEAST KANSAS SUNDAY NIGHT.   TEMP WISE...FAVORING THE
MESOETA TEMPS FOR LOWS OVERNIGHT...SIMILAR TO GOING FORECAST.  WILL
GO A TAD HIGHER ON HIGHS FOR SUNDAY THEN MAV/FWC.

FOR LATER PERIODS...BRAKE IN ACTION UNTIL WEDNESDAY NIGHT WHEN
LATEST EXTENDED MODELS SHOWING SOUTHWEST FLOW ALOFT AND HINTING OF
SHORTWAVES...AND TO COME IN LINE WITH SURROUNDING OFFICES...ADDED A
CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT.

BOUNDARY AND SOUTHWEST FLOW ALOFT KEEP CHANCE FOR PRECIP AS PER
GOING FORECAST THROUGH FRIDAY AND INTO SATURDAY.  TEMPS CLOSE TO
GOING FORECAST OR MODIFIED A TAD GIVE LATEST NCEP NUMBERS. HIGHS
THURSDAY MAY HAVE TO BE TWEAKED DOWN A TAD.

.TOP...FLOOD WATCH TONIGHT AND SUNDAY MORNING FOR NORTHEAST AND EAST
       CENTRAL KANSAS
       KSZ010>012-021>024-026-034>040-054>056-058-059

FRANTZ

In the hours before

Local storm report, May 11, 4:14 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
414 PM CDT SAT MAY 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    2 NE ADA                  KS    .75 INCH HAIL
05/11/02   OTTAWA
Local storm report, May 11, 4:21 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
421 PM CDT SAT MAY 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    3 E DELPHOS               KS    .75 INCH HAIL
05/11/02   OTTAWA
Special weather statement, May 11, 5:00 PM CDT, 1 hour 40 minutes before
KSZ008>012-020>024-034>038-120100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
500 PM CDT SAT MAY 11 2002

THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH #282...

  REPUBLIC              CLOUD

SOME CITIES NO LONGER IN TORNADO WATCH #282...

  CONCORDIA

TORNADO WATCH #282 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...

  WASHINGTON            NEMAHA                MARSHALL
  BROWN                 JACKSON               CLAY
  RILEY                 POTTAWATOMIE          OTTAWA
  GEARY                 WABAUNSEE             DICKINSON
  MORRIS

SOME CITIES STILL IN TORNADO WATCH #282...

  ABILENE               JUNCTION CITY         MANHATTAN
  CLAY CENTER           MARYSVILLE            HIAWATHA
Local storm report, May 11, 5:17 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
517 PM CDT SAT MAY 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0516 PM    BENNINGTON                KS    .75 INCH HAIL
05/11/02   OTTAWA
Local storm report, May 11, 6:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
619 PM CDT SAT MAY 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0614 PM    4 SE TALMAGE              KS    .75 INCH HAIL
05/11/02   DICKINSON
Local storm report, May 11, 6:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
623 PM CDT SAT MAY 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0623 PM    MOONLIGHT                 KS    .75 INCH HAIL
05/11/02   DICKINSON

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:29 PM CDTSevere Thunderstorm WarningTOP56 min
May 11, 3:33 PM CDTSevere Thunderstorm WarningTOP27 min
May 11, 3:41 PM CDTSevere Thunderstorm WarningTOP44 min
May 11, 4:24 PM CDTSevere Thunderstorm WarningTOP51 min
May 11, 5:14 PM CDTSevere Thunderstorm WarningTOP61 min
May 11, 6:11 PM CDTSevere Thunderstorm WarningTOP39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.